MAUDE Adverse Event Report: COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)

COOK ENDOSCOPY FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number G22637
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a percutaneous endoscopic gastrostomy (peg), the physician used two (2) cook flow 20 percutaneous endoscopic gastrostomy set - push devices.It was reported that there was a "deformity of the catheter during insertion at the moment of passage through the stomach.Another device was used with the same characteristics with the same result.The procedure cannot be carried out." it was also reported that there was no injury to the patient.This is interpreted to mean that there was difficulty passing the tube through the incision site during placement.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial reporter; occupation: non-healthcare professional.Investigation evaluation: the investigation is on-going.A follow-up emdr will be provided.
 
Additional Manufacturer Narrative
Section e.Initial reporter; occupation: non-healthcare professional.Investigation evaluation: the investigation is still on-going.A follow-up emdr will be provided.
 
Additional Manufacturer Narrative
Investigation evaluation: the two products said to be involved were returned in an open trays.One tray lid from the lot number provided in the report was returned.The label matches the product returned.For device #1, only the feeding tube and dilator were provided in the return.The distal end of the dilator appeared to be distorted starting at approximately 23 cm from the distal tip, and the dilator appeared to be twisted and damaged starting at approximately 5 cm from the distal tip.For device #2, only the feeding tube and dilator were provided in the return.The distal end of the dilator appeared to be distorted starting at approximately 25 cm from the distal tip, and the dilator appeared to be twisted and damaged starting at approximately 11 cm from the distal tip.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.The damage at the distal tip observed can occur when the dilator is advanced over the wire guide.To assist the user, the ifu states, "using water-soluble lubricant and gauze, thoroughly lubricate the dilator and entire external length of the tube including the internal bumper.Advance the dilator tip over the wire guide and through the patient's mouth.Note: firm tension on both ends of the wire guide will ease passage through the oropharynx." prior to distribution, all percutaneuous endoscopic gastrostomy sets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FLOW 20 PERCUTANEOUS ENDOSCOPIC GASTROSTOMY SET - PUSH
Common Device Name
KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key12898296
Report Number1037905-2021-00653
Device Sequence Number14653209
Product Code KNT
UDI-Device Identifier00827002226371
UDI-Public(01)00827002226371(17)220416(10)W4461470
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K920703
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2022
Device Model NumberG22637
Device Catalogue NumberFLOW-20-PUSH-S
Device Lot NumberW4461470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer11/04/2021
01/07/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/28/2021
01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown